Alert archive / North Carolina / Beach Hazards Statements in 2015

Beach Hazards Statement 10, NWS Newport/Morehead City, NC

July 4, 2015

NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 4, 2015, 11:17 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2015, 11:17 AM EDT (15:17 UTC)
Expired
Jul 4, 2015, 8:00 PM EDT
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WHUS42 KMHX 041517
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1117 AM EDT SAT JUL 4 2015

...HIGH RISK OF RIP CURRENTS SOUTH OF CAPE HATTERAS THIS
AFTERNOON AND EARLY EVENING...

.SWELL ENERGY FROM THE SOUTH COMBINED WITH STRONG SOUTHWEST FLOW
WILL LEAD TO A HIGH RISK OF RIP CURRENTS AND ROUGH SURF.

NCZ095-098-103-104-050000-
/O.NEW.KMHX.BH.S.0010.150704T1517Z-150705T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1117 AM EDT SAT JUL 4 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...ALL BEACHES SOUTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL
  BE AROUND 330 PM EDT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 4, 6:08 AM EDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jul 4, 6:08 AM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
608 AM EDT SAT JUL 4 2015

.SYNOPSIS...
A WEAK FRONT TO THE NORTH WILL SAG SOUTH AGAIN TONIGHT
THEN DRIFT NORTH OF THE REGION SUNDAY. HIGH PRESSURE WILL BUILD
OVER THE AREA EARLY NEXT WEEK. RAIN MAY BE HEAVY AT TIMES THROUGH
MONDAY NIGHT WITH RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES EXPECTED
BY TUESDAY MORNING.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 605 AM SATURDAY...NOT MUCH CHANGE TO THE UPPER AND SURFACE
PRESSURE PATTERNS WITH A BROAD UPPER TROUGH AND WEAK MEANDERING
BOUNDARY NOW NORTH OF THE REGION BUT POISED TO SAG SOUTH AGAIN
TONIGHT BEFORE LIFTING NORTH SUNDAY. MODEL RUNS FROM YESTERDAY
WERE INDICATING THAT THE 4TH OF JULY WOULD SEE A MINIMUM OF
PRECIPITATION BUT NOW THE 00Z MODELS ARE COMING IN A BIT WETTER.
WHILE NOT EXPECTING A WASHOUT TODAY, THE COVERAGE OF OF DIURNAL
CONVECTION IS EXPECTED TO REACH AROUND 40% BY LATE AFTERNOON
DURING PEAK HEATING. IN THE MEANTIME EXPECT ONLY WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH ABOUT 16Z.

WEAKER SHEAR WILL INHIBIT STORM ORGANIZATION SO NOT EXPECTING MUCH
OF A SEVERE THREAT TODAY. PW VALUES WILL REMAIN AROUND 2" SO
LOCALLY HEAVY RAINS WILL BE THE MAIN CONCERN WITH STORMS.
EXPECTING MUCH WARMER TEMPERATURES TODAY WITH SW FLOW AND WILL
FORECAST HIGHS INLAND IN THE LOWER 90S PER THE MET AND ECMWF MOS.
THE MAV (GFS) MOS LOOKED TOO COOL FOR HIGHS. AS A SERIES OF WEAK
SURFACE LOWS PASS TO THE NORTH OF THE REGION THROUGH THIS EVENING
THE TIGHTENING PRESSURE GRADIENT WILL LEAD TO BREEZY/WINDY
CONDITIONS TODAY WITH WINDS GUSTING TO 35 MPH AT TIMES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS OF 355 AM SATURDAY...EXPECTING DIURNAL CONVECTION TO DISSIPATE
BY LATE EVENING BUT WITH MOIST/UNSTABLE AIRMASS ENTRENCHED ACROSS
THE AREA WILL NEED TO HANG ON TO SLIGHT CHANCE POPS LATE. LOWS
WILL CONTINUE IN THE LOWER TO MIDDLE 70S INLAND AND MIDDLE TO
UPPER 70S BEACHES.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 330 AM SAT...A WEAK BOUNDARY WILL CONTINUE TO GRADUALLY
SINK SOUTH INTO THE NORTHERN FORECAST AREA...THEN STALL SUNDAY
NIGHT BEFORE LIFTING BACK TO THE NORTH AND WASHING OUT MONDAY.
INCREASING MOISTURE AND FORCING SUN AS DEEPENING UPPER TROUGH
APPROACHES FROM THE WEST. WEAK FRONT COMBINED WITH
SEABREEZE...LINGERING OUTFLOW/DIFF HEATING BOUNDARIES AND
SHORTWAVE ENERGY TO THE N/W WILL RESULT IN SCT/NUMEROUS
SHOWERS/TSTMS SUN AFTERNOON AND EVENING. WILL CONTINUE LIKELY POPS
ACROSS INLAND AREAS AND CHANCE ALONG THE COAST. ISOLATED STRONG
THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

MODELS SHOW UPPER TROUGH CUTTING OFF OVER THE OH VALLEY MON...THEN
GRADUALLY NNE MON NIGHT AND TUE. WILL CONTINUE CHANCE POPS INTO
MONDAY NIGHT...BEST CHANCES INLAND...WITH GOOD MOISTURE AND
FORCING...WITH DEEP UPPER TROUGH IN PLACE. MORE OF A TYPICAL
SUMMERTIME PATTERN RETURNS TUESDAY THROUGH LATE WEEK...WITH HIGH
PRESSURE OFFSHORE AND TROUGHING INLAND. SCT DIURNAL CONVECTION
EXPECTED EACH AFTERNOON. ANOTHER WEAK FRONTAL BOUNDARY WILL
APPROACH FROM THE NW LATE WEEK. ISOLATED STRONG TSTMS WILL BE
POSSIBLE EACH AFTERNOON/EVENING. LOW LEVEL THICKNESS VALUES AND
850MB TEMPS SUPPORT HIGHS NEAR NORMAL THROUGH THE PERIOD...WITH
HIGHS IN THE MID 80S/LOW 90S AND OVERNIGHT LOWS IN THE 70S.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 605 AM SATURDAY...LOOKS LIKE COVERAGE OF DIURNAL SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON INTO EVENING WILL BE
GREATER THAN PREVIOUSLY THOUGHT SO A BRIEF PERIOD OF SUB VFR
CONDITIONS CAN BE EXPECTED AT THE TAF SITES BUT DUE TO THE
UNCERTAINTY OF TIMING THESE EVENTS WILL NEED TO FORECAST VCTS AT
THIS TIME. THERE WILL BE A SMALL THREAT FOR LOWER CEILINGS LATE
TONIGHT AS THE LOW LEVELS REMAIN MOIST BUT WITH NO STRONG
INDICATION IN THE AVIATION GUIDANCE WILL LEAVE OUT OF THE FORECAST.
WINDS WILL BE GUSTING TO 25 TO 30 KT AT TIMES TODAY IN A TIGHTER
PRESSURE GRADIENT AS LOW PRESSURE PASSES BY TO THE NORTH.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 330 AM SAT...PRED VFR CONDITIONS EXPECTED THROUGH THE TAF
PERIOD. SCATTERED/NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED
SUNDAY AFTERNOON/EVENING...WITH PERIODS OF SUB-VFR LIKELY.
SCATTERED DIURNAL CONVECTION EXPECTED EACH AFTERNOON/EVENING MON
THROUGH WED. PATCHY STRATUS/FOG POSSIBLE EACH NIGHT/EARLY MORNING.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 605 AM SATURDAY...CONTINUE THE SMALL CRAFT ADVISORIES.
WINDY CONDITIONS EXPECTED OVER THE WATERS INTO THIS EVENING AS A
WAVE OF LOW PRESSURE SLOWLY PASSES BY TO THE NORTH OF THE WATERS
PRODUCING AN ENHANCED SW FLOW, HIGHEST OVER THE WATERS SOUTH OF
OREGON INLET AND OVER THE PAMLICO SOUND. A WEAK FRONT WILL DRIFT
SOUTH OVERNIGHT AND THE PRESSURE GRADIENT WILL DECREASE LEADING TO
A SLOW DIMINISHING TREND IN THE WINDS OVERNIGHT. SEAS WILL BUILD
TO 5 TO 8 FT TODAY AND TAKE MOST IF NOT ALL OF TONIGHT TO SUBSIDE
BELOW 6 FT.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 330 AM SAT...A WEAK BOUNDARY WILL CONTINUE TO GRADUALLY
SINK SOUTH INTO THE NORTHERN COASTAL WATERS...THEN STALL SUNDAY
NIGHT BEFORE LIFTING BACK TO THE NORTH AND WASHING OUT MONDAY.
MODELS STILL DIFFER SLIGHTLY HOW FAR SOUTH THE BOUNDARY WILL
DROP...BUT LIKELY WILL MAKE IT INTO THE NORTHERN PAMLICO SOUND AND
NEAR OREGON INLET BY SUNDAY EVENING. BOUNDARY WILL MAKE WIND
DIRECTIONS TRICKY FOR SUN AND SUN NIGHT...WITH WINDS NORTH OF THE
FRONT BECOMING N/NE 5-10KT AND REMAINING SW 10-15KT AHEAD OF THE
FRONT. PRED S/SW FLOW 10-20KT RETURNS BY MON AFTERNOON AND WILL
CONTINUE THROUGH WED. SEAS 2-5FT THROUGH THE PERIOD.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR AMZ152-154-156.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR AMZ135.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ158.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...CQD
AVIATION...JME/CQD
MARINE...JME/CQD
Hazardous weather outlook, Jul 4, 4:14 AM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
414 AM EDT SAT JUL 4 2015

NCZ029-044>047-079>081-090>094-050815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
414 AM EDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY
AFTERNOONS AND EVENINGS. SOME OF THESE STORMS WILL LIKELY PRODUCE
STRONG WINDS, SMALL HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-050815-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
414 AM EDT SAT JUL 4 2015

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY
AFTERNOONS AND EVENINGS. SOME OF THESE STORMS WILL LIKELY PRODUCE
STRONG WINDS, SMALL HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:17 PM EDTSpecial Weather StatementMHXMartin43 min
Jul 4, 1:40 PM EDTSpecial Weather StatementMHXMartin65 min
Jul 4, 2:47 PM EDTSpecial Weather StatementMHXTyrrell43 min
Jul 4, 3:10 PM EDTSpecial Weather StatementMHXPitt35 min
Jul 4, 3:21 PM EDTSpecial Marine WarningMHX54 min
Jul 4, 3:41 PM EDTSpecial Weather StatementMHXBeaufort34 min
Jul 4, 3:48 PM EDTSpecial Weather StatementMHXDare12 min

Nearby

Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.